Title

The Cauchy-Poisson Waves In An Inviscid Rotating Stratified Liquid

Title - Alternative

Int. J. Non-Linear Mech.

Keywords

Mechanics

Abstract

Based upon the Boussinesq approximation, an initial-value investigation is made of the axisymmetric Cauchy-Poisson waves generated in an inviscid, rotating, stratified liquid of infinite depth by the initially prescribed free-surface elevation. The asymptotic analysis of the integral solution is carried out by the stationary-phase method to describe the solution for large time and large distance from the source of the disturbance. The asymptotic solution is found to consist of the classical free-surface gravity waves and the internal-inertial waves.

Publication Title

International Journal of Non-Linear Mechanics

Volume

27

Issue/Number

3

Publication Date

1-1-1992

Document Type

Article

Language

English

First Page

405

Last Page

412

WOS Identifier

WOS:A1992HW24200008

ISSN

0020-7462

Share

COinS